I’ve been struggling with IBS, slow digestion and GERD for several years now. Recently, my gastro doctor had me try L-Glutamine. First, I started the dose at 500mg 3 times a day on an empty stomach. I’ve increased the dose up to 3grams a day, dosing 1000mg 3 times a day on an empty stomach. The goal that my Dr and I set was to reach 12grams a day. At the 3 gram dose, I’ve had some considerable improvement in symptoms with bloating and acid reflux, but I noticed I getting some serious joint pain in my hands, feet and knees. I think I need to stop because the pain is getting worse. Can someone tell me why my joints are aching in response to the L-Glutamine treatment?
My naturopath put me also on L-Glutamine on an empty stomach, but it is also supposed to help with joint pain so I am unsure as to why your body is reacting that way. Maybe the dosage is to high for you? Excess L-Glutamin does cause amonia buildup in the blood but usually not until excess of 5 grams.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.